P.S.

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
doety
Posts: 486
Joined: Fri Sep 15, 2006 4:25 pm

P.S.

Postby doety » Wed Dec 21, 2011 4:39 pm

A word about hubris or something: As SOON as I wrote that entry, I tried to go to bed and ended up walking all night.

Another bump, probably with more to come. Clonazepam is incredibly strong; I had no idea. I would never recommend what I did to anyone. I thought I had gone slowly, for heaven's sake, but obviously, I had a ways to go. Reducing it tiny bit by tiny bit is probably the safest way, less likely to make you miserable. I was already in the middle of it figured I'd finish.
I still think I'm almost done (please, please), because I was fine for a few days.

About the leg cramps/spasms: For months, when I got up in the morning (how silly of me -- what I mean is the last time I would get up) I would begin having these spasms that felt like a giant was wringing my legs out. Didn't know anyone who'd had this. Right now, I figure it was the combination of the drugs. Maybe I'll understand more after a while.

We go to our docs in a state of desperation at first and demand something to help us sleep. Docs want to help us, want us to like them. I think they're careless in giving out drugs -- and we're careless in not
researching the drugs, reading the warnings and talking to the pharmacist about how it will interact with other drugs.

Someone reminded me this year that sleep deprivation is a common form of torture. It interferes with how we think and how we make decisions. I believe wE need someone around us who will try to understand RLS, listen to us, watch what we're doing and give us advice.

Oh -- and remember, this last bout is after a year of going slow. I can't imagine just stopping it (DON'T!!). I'll check back in later and good luck to you.

sleepdancer
Posts: 104
Joined: Wed Dec 08, 2010 8:09 am

leg cramps

Postby sleepdancer » Thu Dec 22, 2011 8:24 am

Your description of a giant wringing your legs out sounds suspiciously like cramping. I didn't go back and read you history, just wondering if you've been evaluated for things like potassium level. I have a cramping sensation with my PLMD movements, but also a different and more acute cramping when my potassium is low from my diuretics. Just a thought.

doety
Posts: 486
Joined: Fri Sep 15, 2006 4:25 pm

Re: P.S.

Postby doety » Mon Dec 26, 2011 7:34 pm

Hi Sleepdancer: thanks for the suggestion. I don't know my potassium level -- I'll go to my records and find out. I'd actually been thinking about that and added a banana a day. You know: it could be anything. I want to blame everything weird or bad on the RLS and certainly it isn't always the cause. I've gained some weight recently -- before that I was keeping my diabetes in check with diet and exercise. I'm working on that again, but the leg cramps could come from diabetes.'

The thing is I've never seen another post on this board with my problem, and if it was RLS related I think I would have.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 2 guests